MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM

NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM
Model Number 1.86
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no report of patient harm or any intervention required.There currently is a pending investigation.Nova is requesting additional information, and further details will be provided in a supplemental report.
 
Event or Problem Description
The customer indicated that their statstrip wireless meter, serial number: (b)(4) reported glucose results that did not match glucose results from abl825 blood gas.Patient was born at 22 weeks and 2 days gestation and was receiving continuous iv nutrition (tpn, dextrose, lipids).Nursing questioned the results based on other lab values; specifically the glucose from the abl.Patient was already in critical condition with sepsis adn passed on 10/13, however, the meter result was not used in any care decisions as per the customer.
 
Additional Manufacturer Narrative
An investigation has been initiated and is currently pending.Further details will be provided in an additional supplemental report when they become available.
 
Additional Manufacturer Narrative
Additional information: b4, b5, d9, g3, g6, h2, h3, h4, h6 and h10.Udi: (b)(4).The customer indicated that the samples that were reported on their statstrip wireless meter, serial number: (b)(6) with test strip lot: 0321033249, did not match glucose results from abl825 blood gas.The event was observed on (b)(6), 2021.The same patient sample was run on abl825 and reported higher glucose reading at 345mg/dl while the statstrip wireless meter reported 272mg/dl.Customer reported that patient was already in critical condition with sepsis and passed on (b)(6), however, the meter result was not used in any care decisions.Dhr reviews for the statstrip 1.86 meter, sn (b)(6), and statstrip glucose test strips, lot 0321033249, were performed by a quality control engineer.Dhr reviews for statstrip glucose control solution level 1, lot 0421139301, and level 3, lot 0421175303, were performed by a quality control manager.The reviews included an assessment of the production, testing, and release of the meter, test strip batch, and control solutions.No abnormalities or concerns were observed; the dhrs indicated that the released product met all specifications.Retained statstrip glucose test strips, lot 0321033249, met all performance acceptance criteria for whole blood and linearity testing.Returned statstrip glucose test strips, lot 0321033249, met all performance acceptance criteria for whole blood testing.Linearity testing on the returned test strips was not possible because the customer did not return enough strips.There were no discrepant, low, glucose results observed during testing of returned or retained statstrip glucose test strips, lot 0321033249, or on the returned nova statstrip glucose meter, sn (b)(6).The customer's complaint could not be duplicated.No other similar issues have been reported and no further action is required at this time.Nova will continue to monitor for any recurring events.
 
Event or Problem Description
The customer indicated that their statstrip wireless meter, serial number: (b)(6), reported glucose results that did not match glucose results from abl825 blood gas.Patient was born at 22 weeks and 2 days gestation and was receiving continuous iv nutrition (tpn, dextrose, lipids).Nursing questioned the results based on other lab values; specifically the glucose from the abl.Patient was already in critical condition with sepsis and passed on (b)(6), however, the meter result was not used in any care decisions as per the customer.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
GLUCOSE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect street
waltham MA 02454 9141
Manufacturer (Section G)
NOVA BIOMEDICAL CORP
200 prospect street
waltham MA 02454 9141
Manufacturer Contact
shalomy mathew
200 prospect street
waltham, MA 02454-9141
7816473700
MDR Report Key12759923
Report Number1219029-2021-00047
Device Sequence Number4326212
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K150281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.86
Device Catalogue Number54802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer10/18/2021
12/22/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/02/2021
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age4 DA
Patient SexFemale